Alert archive / Missouri / Severe Thunderstorm Warnings in 2003

Severe Thunderstorm Warning 415, NWS Memphis, TN

August 1, 2003Dunklin County, Missouri

NWS Memphis, TN issued this severe thunderstorm warning at Aug 1, 2003, 8:20 AM CDT for Dunklin County, Missouri. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 1, 2003, 8:20 AM CDT (13:20 UTC)
Expired
Aug 1, 2003, 9:15 AM CDT
In force
55 min
Issued by
NWS Memphis, TN
Area
Counties, with a storm outline in the text

County Dunklin County, MO

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 1.3 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2003-08-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 127 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2003-08-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 25 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
127 J/kg
Mixed-layer CIN
-191 J/kg
Mixed-layer LCL
1783 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
25 m²/s²
0-3 km storm-relative helicity
24 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMEG 011320
SVRMEM
MOC069-011415-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
821 AM CDT FRI AUG 1 2003

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  DUNKLIN COUNTY IN SOUTHEAST MISSOURI

* UNTIL 915 AM CDT.

* AT 816 AM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 16
  MILES NORTHWEST OF GLENNONVILLE...MOVING SOUTHEAST AT 30 MPH.

* CITIES IN THE PATH OF THIS STORM THROUGH 915 AM CDT INCLUDE...
  GLENNONVILLE...
  MALDEN...
  CAMPBELL...
  HOLCOMB...CLARKTON...
  KENNETT...

.LARGE HAIL IS POSSIBLE WITH THIS STORM. IF YOU ARE IN THE PATH OF
THIS STORM...MOVE TO A STURDY SHELTER

.STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST
UPDATES AND INFORMATION. TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4
3 2 0 8 7 5.

LAT...LON 3657 8995 3643 8996 3623 8995 3621 9004
          3621 9013 3630 9009 3641 9008 3653 9025
          3664 9017 3664 9002

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 1, 2:53 AM CDT, 5 hours 27 minutes earlier.

Area forecast discussion, Aug 1, 2:53 AM CDT, 5 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
253 AM CDT FRI AUG 1 2003

DRY DAY AHEAD ACROSS REGION AS OLD FRONTAL BOUNDARY FINALLY HAS LEFT.
HOWEVER...NEXT FRONT WILL BEGIN TO BRING RAIN INTO FORECAST AREA BY
EARLY SATURDAY MORNING. HAVE INCREASED POPS IN NORTHWEST SECTIONS OF
FORECAST AREA TO CHANCE FOR TONIGHT PERIOD. EVEN THOUGH NORTHERN
PART OF FORECAST AREA IS IN SLIGHT RISK FOR TONIGHT...BELIEVE THAT
ANY SEVERE WEATHER THAT WE MIGHT GET WOULD BE AFTER 12Z SATURDAY.
FRONT WILL SLOWLY SAG THROUGH REGION SO CHANCE OF RAIN WILL CONTINUE
INTO SUNDAY ESPECIALLY IN SOUTHERN SECTIONS OF FORECAST AREA. BY
MONDAY...WE RETURN TO A MORE TYPICAL SUMMER PATTERN WITH ISOLATED
LATE AFTERNOON AND EARLY EVENING CONVECTION.

PRELIMINARY NUMBERS
MEM 94/76/91/73/91 014
MKL 92/71/90/70/89 024
JBR 94/73/89/70/90 134
TUP 92/72/92/72/91 013

.MEG...NONE.
Hazardous weather outlook, Aug 1, 3:37 AM CDT, 4 hours 43 minutes before
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>021-048>055-088>092-021100-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
337 AM CDT FRI AUG 1 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH
MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL.

.DAY ONE...TODAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE TONIGHT ACROSS
NORTHEAST ARKANSAS...THE MISSOURI BOOTHEEL AND EXTREME NORTHWEST
TENNESSEE. THE SLIGHT RISK IS GENERALLY WEST OF A LINE FROM
JONESBORO TO UNION CITY. A FRONTAL BOUNDARY WILL APPROACH THE REGION AND
BRING THUNDERSTORMS INTO THE SLIGHT RISK SOMETIME AFTER MIDNIGHT.
THE MAIN THREAT FROM THESE THUNDERSTORMS WILL BE DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...

THE FRONTAL BOUNDARY WILL MOVE INTO THE MIDSOUTH ON SATURDAY AND
LINGER THROUGH MOST OF THE DAY SUNDAY...BRINGING SCATTERED
THUNDERSTORMS TO THE AREA. THERE IS A SLIGHT RISK FOR SEVERE STORMS
ON SATURDAY FOR THE ENTIRE MIDSOUTH. THE MAIN THREAT FROM THESE
STORMS WILL BE LARGE HAIL AND DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED LATE TONIGHT AND SATURDAY.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR
WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/MEG.

Nearby

Severe Thunderstorm Warnings in Missouri, 2003Every severe thunderstorm warning in 2003

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.